MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24706
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% to 95% stenosed target lesion was located in the severely calcified vessel in left lower leg.Two 3.0mm x 220mm x 150cm coyote balloon catheter and a 2.0mm x 220mm x 150cm coyote balloon catheter were used for dilatation consecutively.However, during the first inflation before reaching the nominal pressure, the balloons ruptured.The procedure was completed with a different device.There were no patient complications nor injuries reported and the patient was fine.
 
Additional Manufacturer Narrative
Describe event or problem corrected.The devices used were previously reported as "two 3.0mm x 220mm x 150cm coyote balloon catheter and a 2.0mm x 220mm x 150cm coyote balloon catheter were used for dilatation consecutively." which has been corrected to "two 2.0mm x 220mm x 150cm coyote balloon catheter and a 3.0mm x 220mm x 150cm coyote balloon catheter were used for dilatation consecutively.".
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% to 95% stenosed target lesion was located in the severely calcified vessel in left lower leg.Two 2.0mm x 220mm x 150cm coyote balloon catheter and a 3.0mm x 220mm x 150cm coyote balloon catheter were used for dilatation consecutively.However, during the first inflation before reaching the nominal pressure, the balloons ruptured.The procedure was completed with a different device.There were no patient complications nor injuries reported and the patient was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a coyote balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.Microscopic inspection revealed tip damage.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole 39mm proximal from the distal marker band.Inspection of the remainder of the device presented no other damage or irregularities.Describe event or problem corrected.The devices used were previously reported as "two 3.0mm x 220mm x 150cm coyote balloon catheter and a 2.0mm x 220mm x 150cm coyote balloon catheter were used for dilatation consecutively." which has been corrected to "two 2.0mm x 220mm x 150cm coyote balloon catheter and a 3.0mm x 220mm x 150cm coyote balloon catheter were used for dilatation consecutively.".

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8870935
Report Number2134265-2019-08839
Device Sequence Number3294299
Product Code DQY
UDI-Device Identifier08714729797265
UDI-Public08714729797265
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model Number24706
Device Catalogue Number24706
Device Lot Number0023939021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer07/18/2019
08/23/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date08/09/2019
09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR